This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
Since the advent of sulfanilamide as a therapeutic agent there will no doubt be many reports concerning reactions. The following is of clinical interest because of the fact that a toxic purpura first developed, which appeared following the use of sulfanilamide and recurred one month later as a scarlatiniform eruption as a result of a smaller dose of the same medication.
REPORT OF CASE
A. G., a Jewish woman, aged 21, presented an erysipeloid dermatitis involving the vulva and extending to the adjacent surface of the thighs and also into the left inguinal area. The vulva presented a marked edema, considerable erythema and some vesiculation. The skin was infiltrated and tender, and there was increased local temperature. The edema was non-pitting. The areas were sharply demarcated and slightly raised above the adjacent skin. The temperature was slightly elevated (100 F.). An acute adenitis developed and it was necessary to incise the inguinal
Schonberg IL. PURPURIC AND SCARLATINIFORM ERUPTION FOLLOWING SULFANILAMIDE. JAMA. 1937;109(13):1035. doi:10.1001/jama.1937.92780390001013
Customize your JAMA Network experience by selecting one or more topics from the list below.